My doctor prescribed Xanax for me for perhaps a few months. I was not taking the lowest doseage, but for some reason he decided to start weaning me off the medication. I was in the hospital at the time, thank goodness. I felt as though electrical voltage was sourcing through my body and arms and jaw. I kept telling him how horrible I felt, and it was hard to walk or talk. After two weeks of the weaning off, and it was the last day of my hospitalization, I suddenly experienced a Grand Mal Seizure. I knew absolutely nothing about it until I came to with medical personnel assisting me. I felt totally dazed, but all that "voltage" coursing through me was totally gone. My body was totally relaxed from there out.
I would never take even one Xanax after this experience. I had become addicted in a very short period and didn't know it. So you had better work with your doctor very closely, on weaning yourself off. There are plenty of other medications for anti-anxiety today that are not addicting like Xanax.
Your losing that gift to gab may actually be a result of depression. You should consult your doctor. Also on the internet are "tests" you can take to determine if you are having symptoms of depression. I suffered major depression a long time ago. Eventually we managed to figure out that I am Bipolar 1. That was good because then they could treat me correctly, and I started to feel much better. Today I am "smiley again" and I have gotten back that gift to gab.
Good luck and God Bless. K